Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 170, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 5, 2012, 7:06 PM CST for 5 parishes in Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2012, 7:06 PM CST (01:06 UTC)
- Expired
- Nov 5, 2012, 8:00 PM CST
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Lafourche Parish, LA, Saint James Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 5:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
518
WUUS54 KLIX 060106
SVRLIX
LAC005-007-047-057-093-060200-
/O.NEW.KLIX.SV.W.0170.121106T0106Z-121106T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
706 PM CST MON NOV 5 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ASCENSION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DONALDSONVILLE...
NORTHERN ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NAPOLEONVILLE...
SOUTHEASTERN IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN LAFOURCHE PARISH IN SOUTHEAST LOUISIANA...
ST. JAMES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 800 PM CST
* AT 659 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 21
MILES WEST OF PIERRE PART...OR 13 MILES NORTHEAST OF JEANERETTE...
AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PAINCOURTVILLE...LUTCHER...GRAMERCY AND CONVENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IT HAS A HISTORY OF PRODUCING LARGE HAIL
AND DAMAGING WINDS IN ST. MARTIN PARISH. IF YOU ARE IN ITS
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE
HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
&&
LAT...LON 3016 9148 3017 9144 3007 9069 2980 9075
2991 9122 2999 9127 3003 9123 3005 9127
3005 9137 3010 9139 3010 9146 3011 9148
TIME...MOT...LOC 0105Z 281DEG 32KT 3006 9148
$$
95/DM1 follow-up statement
597
WWUS54 KLIX 060154
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
754 PM CST MON NOV 5 2012
LAC005-007-047-057-093-060204-
/O.EXP.KLIX.SV.W.0170.000000T0000Z-121106T0200Z/
ST. JAMES LA-ASCENSION LA-ASSUMPTION LA-IBERVILLE LA-LAFOURCHE LA-
754 PM CST MON NOV 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAFOURCHE...
SOUTHEASTERN IBERVILLE...NORTHERN ASSUMPTION...SOUTHWESTERN ASCENSION
AND ST. JAMES PARISHES WILL EXPIRE AT 800 PM CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3016 9148 3017 9144 3007 9069 2980 9075
2991 9122 2999 9127 3003 9123 3005 9127
3005 9137 3010 9139 3010 9146 3011 9148
TIME...MOT...LOC 0154Z 281DEG 32KT 2998 9098
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:50 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Nov 5, 3:50 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST MON NOV 5 2012
.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED 1014MB LOW OVER CENTRAL ARKANSAS WITH
A WARM FRONT EXTENDING TO BATON ROUGE TO MISSISSIPPI COASTAL
WATERS AND A COLD FRONT EXTENDING SOUTHWEST TO CENTRAL TEXAS.
SURFACE DEWPOINT READINGS RANGE FROM THE UPPER 50S ACROSS SOUTH
CENTRAL MISSISSIPPI AND COASTAL MISSISSIPPI TO THE MID 60S ACROSS
SOUTH CENTRAL LOUISIANA. AFTERNOON SOUNDING REVEALED A SLIGHT
EROSION OF THE INVERSION FROM 850MB TO 750MB FROM 12Z TO 18Z. CAPE
VALUE INCREASED FROM NIL AT 12Z TO NEAR 300 J/KG AT 18Z. LOW LEVEL
WINDS OFF THE 18Z SOUNDING WERE VERY LIGHT OUT OF THE SOUTH AT 5
TO 7 KNOTS FROM THE SURFACE TO 2800 FEET...SLIGHT VEERING WITH STORM
RELATIVE HELICITY ONLY 91 M/S. WATER VAPOR SATELLITE IMAGERY
SHOWED A DARKENING OR THE VIGOROUS SHORT WAVE OVER SOUTHWEST
ARKANSAS. ISOTACH ANALYSIS REVEALED A 120 KNOTS N/S JET FROM SOUTH
DAKOTA TO KANSAS AND SUB TROPICAL FROM SOUTH TEXAS TO NORTH
FLORIDA.
&&
.DISCUSSION...
JET MAX BEHIND...NOW OVER EASTERN OKLAHOMA...WILL DIVE SOUTHEAST
OVER THE FORECAST AREA TO THE BOTTOM OF THE TROUGH BY MIDNIGHT
TONIGHT. LOW LEVEL WINDS WILL DECREASE THROUGH THE EVENING...THUS
DAMPENING ANY TORNADO THREAT THAT EXISTED THIS AFTERNOON. COLD
CORE ASSOCIATED WITH THIS SYSTEM WILL PRODUCE RELATIVELY STEEP
LAPSE RATES BUT ELEVATED ABV 800MB. MOISTURE AXIS SHOULD REMAIN
FROM SOUTH TEXAS TO SOUTHWEST LOUISIANA TO MEMPHIS UNTIL THE WAVE
APPROACHES THIS EVENING. SOUTHERLY SURFACE WINDS HAVE ADVECTED IN
THE 60S. HOWEVER...TEMPS HAVE ONLY MANAGED TO CLIMB INTO THE LOWER
70S...UPPER 70S AND LOWER 80S WEST OF THE FORECAST AREA THIS
AFTERNOON. ERGO...BETTER CHANCE OF SURFACE BASE CONVECTION IS
EXPECTED WEST ZONES TONIGHT. FAST MOVING SYSTEM AND FORCING ALONG
THE FRONT WILL CREATE CONVECTION ACROSS THE AREA THIS EVENING. THE
MAIN THREATS ARE DAMAGING WINDS AND HAIL WEST AND SOUTH OF LAKE
PONTCHARTRAIN THIS EVENING ONLY...ALBEIT COVERAGE WILL BE ISOLATED
FOR SEVERE STORMS. STRONG COLD AIR ADVECTION WITH A 40 TO 50M DROP
AFTER THE FRONTAL PASSAGE IS EXPECTED TONIGHT. BOUNDARY LAYER
WINDS OF 25 KNOTS ON COASTAL WATERS BY 12Z TUESDAY....THINK NEARLY
100 PERCENT WINDS SHOULD MIXED DOWN TO SEA SURFACE. SHARP THROUGH
AXIS WILL PUSH EAST AND ALLOW WINDS TO RELAX TUESDAY AFTERNOON.
ANOTHER DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE MID SOUTH
TUESDAY AND CONTINUE TO NORTH FLORIDA BY WEDNESDAY. THE CLOSE
PROXIMITY WILL BRING ANOTHER SHOT OF COLD AIR AND NORTHWEST WINDS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL BRING WINDS OVER THE
MARINE ZONES UP TO SMALL CRAFT ADVISORY WEDNESDAY AND WEDNESDAY
NIGHT. WINDS MAY STAY UP ACROSS THE FORECAST AREA THROUGH THURSDAY
MORNING BUT COLD AIR ADVECTION WILL BE STRONG ENOUGH TO DROP NORTH
ZONES INTO THE UPPER 30S THURSDAY. WINDS WILL DROP OFF THURSDAY
NIGHT INTO FRIDAY MORNING AND TEMPS WILL DROP INTO THE 30S AND
40S...COLDEST MORNING AREA WIDE. A WARMING TREND WILL OCCUR
THROUGH THE WEEKEND. ANOTHER SYSTEM WILL BRING A FRONT THROUGH THE
AREA SUNDAY NIGHT INTO MONDAY. 18
&&
.MARINE...
A COLD FRONT WILL PUSH INTO THE COASTAL WATERS LATER THIS EVENING.
STRONG OFFSHORE FLOW WILL FOLLOW THIS FRONTAL PASSAGE. WINDS OF 20
TO 25 KNOTS WILL DEVELOP LATE TONIGHT INTO TUESDAY. SMALL CRAFT
ADVISORY HAS BEEN ISSUED TONIGHT THROUGH TUESDAY MORNING. A
DISTURBANCE WILL DIVE SOUTHEAST ACROSS THE MID SOUTH TUESDAY AND
CONTINUE TO NORTH FLORIDA BY WEDNESDAY. THE CLOSE PROXIMITY WILL
BRING ANOTHER SHOT OF COLD AIR AND NORTHWEST WINDS WEDNESDAY AND
WEDNESDAY NIGHT. THIS WILL BRING WINDS UP TO SMALL CRAFT ADVISORY
WEDNESDAY AND WEDNESDAY NIGHT. 18
&&
.AVIATION...
HAVE DECIDED TO REMOVE THE MENTION OF TS FROM MOST OF THE
TERMINALS FOR TONIGHT...AS THE OVERALL INSTABILITY IN THE REGION
IS NOT ENOUGH TO SUPPORT THE DEVELOPMENT OF A LINE OF CONVECTION.
TEMPERATURES AND OVERALL INSTABILITY HAVE BEEN HELD DOWN BY A
PERSISTENT CLOUD DECK RUNNING BETWEEN 5K AND 10K FEET THIS
AFTERNOON. THERE IS SOME SCATTERED CONVECTION NEAR KGPT AND
KASD...AND HAVE VCTS WORDING THROUGH AROUND 00Z. A STRONG COLD
FRONT WILL SWEEP THROUGH THE AREA BY 06Z...WITH NORTHWEST WINDS
AND CLEARING SKIES DEVELOPING. HOWEVER...SOME LOW LEVEL CLOUDINESS
IN THE 1000 TO 2000 FEET RANGE ASSOCIATED WITH THE VORT MAX MAY
AFFECT KMCB THROUGH AROUND 14Z. THIS CLOUD DECK WILL DISSIPATE
RAPIDLY AFTER 14Z. ADDITIONALLY...STRONG WINDS WILL DEVELOP AT
KNEW AND KMSY AFTER 06Z TONIGHT...AS BOUNDARY LAYER WINDS OF 20 TO
25 KNOTS TRANSPORT DOWN OVER THE WARMER WATERS OF LAKE
PONTCHARTRAIN. 32
&&
DECISION SUPPORT...
DSS CODE...BLUE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.MARINE...
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 47 62 41 67 / 50 10 0 0
BTR 50 65 44 70 / 50 10 0 0
ASD 50 65 44 68 / 60 10 0 0
MSY 55 65 49 69 / 60 10 0 0
GPT 50 65 44 69 / 60 10 0 0
PQL 48 65 43 68 / 60 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR
THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
PORT FOURCHON FROM 20 TO 60 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
&&Hazardous weather outlook, Nov 5, 5:39 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 539 PM CST MON NOV 5 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-061145- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 539 PM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CST TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE THREAT WILL DIMINISH FROM WEST TO EAST AS THE EVENING PROGRESSES WITH A COLD FRONTAL PASSAGE. A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATE TONIGHT. STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS ARE EXPECTED TO DEVELOP OVER THE COASTAL WATERS. THESE WINDS WILL ALSO CAUSE SEAS TO RISE INTO THE 4 TO 6 FEET RANGE...CREATING VERY ROUGH BOATING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MIDDAY TUESDAY AS STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS CONTINUE. THE WINDS WILL BEGIN TO DECREASE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME UNTIL 1 AM CST OR UNTIL THE WATCH IS CANCELLED FOR YOUR AREA. PLEASE NOTIFY THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL WITH ANY REPORTS OF HAIL OR DAMAGING WIND GUSTS. 24/RR
In the hours before
Special weather statement, Nov 5, 4:42 PM CST, 2 hours 24 minutes before
LAZ035-036-052345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 442 PM CST MON NOV 5 2012 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING EAST FELICIANA PARISH...WEST FELICIANA PARISH... AT 437 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF ST. FRANCISVILLE...OR ABOUT 9 MILES NORTHWEST OF WAKEFIELD...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... WAKEFIELD...SPILLMAN...ST. FRANCISVILLE...JACKSON AND CLINTON THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Special weather statement, Nov 5, 5:28 PM CST, 1 hour 38 minutes before
LAZ036-037-048-050-060030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 528 PM CST MON NOV 5 2012 ...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING ST. HELENA PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...LIVINGSTON PARISH... AT 523 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES NORTH OF ZACHARY...OR ABOUT OVER SLAUGHTER...MOVING SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...PRIDE... GREENWELL SPRING...WATSON...DENHAM SPRINGS...WALKER...MONTPELIER AND LIVINGSTON THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Nov 5, 5:50 PM CST, 1 hour 16 minutes before
LAZ046-049-056-057-060045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 550 PM CST MON NOV 5 2012 ...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. JAMES PARISH... ASCENSION PARISH...ASSUMPTION PARISH...IBERVILLE PARISH... AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PLAQUEMINE...OR ABOUT 4 MILES WEST OF BAYOU SORREL...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BAYOU SORREL...WHITE CASTLE...CARVILLE...PAINCOURTVILLE...GEISMER... NAPOLEONVILLE...DONALDSONVILLE...GONZALES...SORRENTO...LUTCHER... GRAMERCY AND CONVENT THE PRIMARY THREATS FROM THIS STORM ARE PEA TO DIME SIZE HAIL AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Nov 5, 6:37 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
637 PM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL PRIDE 30.69N 90.98W
11/05/2012 E0.75 INCH EAST BATON ROUGE LA BROADCAST MEDIA
REPORT RECEIVED VIA NWSCHAT.
&&
24/RRLocal storm report, Nov 5, 7:02 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 PM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 4 SE DENHAM SPRINGS 30.44N 90.91W
11/05/2012 E1.00 INCH LIVINGSTON LA PUBLIC
REPORT RECEIVED VIA FACEBOOK.
&&
24/RRLocal storm report, Nov 5, 7:03 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CST MON NOV 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL DENHAM SPRINGS 30.48N 90.96W
11/05/2012 E1.75 INCH LIVINGSTON LA BROADCAST MEDIA
REPORT RECEIEVED VIA NWSCHAT.
&&
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:15 PM CST | Special Marine Warning | LIX | 30 min | |
| Nov 5, 6:32 PM CST | Severe Thunderstorm Warning | LIX | Livingston | 43 min |
| Nov 5, 6:49 PM CST | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 41 min |
| Nov 5, 6:51 PM CST | Special Marine Warning | LIX | 24 min | |
| Nov 5, 7:16 PM CST | Special Marine Warning | LIX | 29 min | |
| Nov 5, 7:18 PM CST | Special Marine Warning | LIX | 57 min | |
| Nov 5, 8:52 PM CST | Special Marine Warning | LIX | 53 min | |
| Nov 5, 9:24 PM CST | Special Marine Warning | LIX | 96 min | |
| Nov 5, 9:54 PM CST | Special Marine Warning | LIX | 66 min | |
| Nov 5, 10:51 PM CST | Special Marine Warning | LIX | 114 min | |
| Nov 5, 10:53 PM CST | Special Marine Warning | LIX | 67 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.